Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
new to this site
avatar
chopchewy posted:
Hello, I'm new to this site and really to be honest new to even talking about being bipolar. I seen my family doctor today and he wants to put me on carbamazpine. I was wondering if anyone of you have been on this drug? I am really tired of feeling this way....I'm tired...physically and emotionally... i get migraines on top of being bipolar. I feel i'm alone. I feel i'm sinking in a hole of quick sand. Drowning fast....!
Was this Helpful?
11 of 20 found this helpful
Reply
 
avatar
bpcookie responded:
Hello Chopchewy, Its nice to meet you and welcome to the board.

You may feel like your alone, but your not alone anymore. You found us.

Ive never taken carbamazpine, sorry, so I dont have any info. on it. But Im sure others on this board can help you.
I can't be bothered with a cell phone in my car....I am too busy making finger gestures at everyone!!!-Maxine
 
avatar
fuzzer29 replied to bpcookie's response:
Sorry, I don't think I've ever taken that med, but I wanted to take the time to welcome you to this board. I think this is a wonderful board with many very nice and caring people. I hope you stick around too! Again, welcome!
No matter how high the throne, there sits but an ass. -Voltaire
 
avatar
snowyowl33 responded:
Hi Chopchewy (love the name!!) Welcome to the board. There are lots of folks here who are great to talk to. So your not alone!

I have not taken carbamazepine either, so can't tell you re how it will feel for you, however it is a mood stabilizer, (will help balance your moods so they are not swinging all over the place, ie sinking down into depression, or running around doing risky things) There are other mood stabilizers, Lamictal, Depakote and Lithium are the others (the main ones)...What might be a better idea is to go and see a pdoc, and get him to confirm the dx and then suggest medications for you. Pdoc are more experienced with BP and meds than family doctor's are "usually" ...

Hoped some of that helped... keep chatting here, and there is also a pdoc on board here who you can ask for advice, just start your post with 'Dr. G' in the title....

Your not alone... we also like to have some fun here, and try to stay positive as we all travel on this journey.

Snowy
One good thing about being senile is you can hide your own Easter eggs! :)
 
avatar
slik_kitty responded:
took it and it worked well for me with no side effects.
 
avatar
hope7951 responded:
I've not taken this med but have had migraines all my life. You might want to make sure that you have no hormonal or other physical reason for them if they come in cycles. Mine eased considerably after menopause. I still find the best treatment is an ice pack on the head and hot pad on the chest.
You become what you think about...
 
avatar
chopchewy responded:
Thank you for taking the time to reply to my post. I'm finding this site alittle confusing. How do you put pics of yourself and how do you use the http? I just put example, is that correct...?
 
avatar
chopchewy replied to chopchewy's response:
guess what i figured out the problem! i took one step at a time.
I guess you could say i'm having a good moment. I was wondering all day if someone would write to me and they did. Thank you.That means alot to me.
 
avatar
hope7951 replied to chopchewy's response:
Carbamazpine is one of the lesser used anti0-seizure type meds for bipolar. There are other meds that are used for bipolar that are also used for migraine prevention. You might make sure that your doctor knows about both conditions and takes that into account when prescribing meds.

Your photo is dazzling!
You become what you think about...
 
avatar
snowyowl33 responded:
Your doing great Chopchewy! If you need computer help, there are lots of computer whizzes here...

Snowy
One good thing about being senile is you can hide your own Easter eggs! :)
 
avatar
slik_kitty replied to snowyowl33's response:
kitty raises her paw. i'm the resident pc geek and snowy is the resident mac geek. mwa ha ha ha ha ha ha ha ha ha ha
 
avatar
snowyowl33 replied to slik_kitty's response:
HEY!!!!! MAC's rule!!! ......Snowy zzzzzzzzzzoooooooms after kitty .... just because I haven't a clue how to use half the things on it doesn't mean anything!
One good thing about being senile is you can hide your own Easter eggs! :)


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.